Couldn't find what you looking for?

TRY OUR SEARCH!

was taking methadone from pain doctor told him want to stop did exactly what he said and had horrible withdrawals. went to hospital and gave me clonidine=stopped worst within 1 hour. would never touch 1 pill. doctor never warned me. now noticed my hair is breaking and can see my scalp. anything i can do? rheumatologist sugg. rubbing vit e oil on scalp???also taking methotrexate at what is considered low dose. took for yrs before never had hair problems before. this leads me to believe its methadone and its withdrawal. how long last? anything that can do for hair?

Loading...

My daughter has had a problem with her hair as well. What was once long and thick is now brittle and has thinned out so much that she had to cut it.
I really don't know what the answer is as far as restoring it, you can contact a stylist who has had experience with patients that have taken medication and suffered hair loss.
Reply

Loading...

I have been on low-dose methadone therapy for migraines for several years; my neurologist assures me this is a perfectly safe therapy with no serious side affects. I'm thrilled with the fact I no longer get many migraines, after years of trying many medication combinations with no success, but now notice my once very thick hair is falling out by the handfuls. I'm terrified I'm going to end up bald. Everyone else in my family has loads of thick hair. Help. I've also noticed my brother-in-law (thru marriage only) who's on methadone therapy for drug abuse and started receiving the methadone injections a couple of years ago has gone almost completely bald. He also comes from a family of people with full heads of hair. Is this hair loss permanent? Will our hair return if we quit taking methadone? I'm at the point where I'm not sure sure I'm willing to lose my hair for the sake of no headaches....now that there are better medications to stop migraines. Thank you.
Reply

Loading...

When you go thru withdrawl your body goes into shock and can cause alittle hair loss, also when you come off the methadone your hormones are going to come back and if your a man the sudden increase in testosterone can produce DHT . The best thing you can do is stay clean, eat a healthy diet and take a multi vitamin - multi mineral everyone morning(hair loss can be do to vitamin deficientcies) use high quality shampoo and conditioner( pick one of the hair repair/ thinning hair formulas) if worse comes to worse look into rogaine and propecia, the combination of the 2 is supposed to be the best at combatting hair loss and regrowing new hair but they affect your testosterone levels greatly and cause erectile dysfunction , depression and lower sperm count. I'm 26 and I'm just starting to thin out in the front and it's very stressful and depressing. I have had thick hair my whole life and after several severe opiate detoxes over the years my scalp is showing in front and on the sides. Hang in there tho, who knows what technology will bring in the coming years for hair loss
Reply

Loading...

I was on methadone for pain and lost all of my chest hair ,armpit hair and leg hair. I have stopped the methadone treatment and after 5 months my chest hair has started to grow back. I understand that your problem is with your head hair but I believe if you stop the methadone treatments your hair will regrow. God luck and God bless
Reply

Loading...

Agreed ...... I was on methadone for pain......after 3 years of use I noticed the hair on my body thinning dramatically.......hair on my arms....chest....and pubic all become thin and spare but I saw the worst effects on my legs ...... it seems one day I looked down and I had bare spots all over my legs ...... I started feeling self conscious and decided it was time to stop the medication and just deal with the pain....it was rough getting off of it but it will be 4 months since I stopped and I'm just now seeing hair regrowing.....but its weird because at this point it will look like its growing in than thin out again.......I'm hoping as more time passes that this will resolve ....
Reply

Loading...

I don't know if you've received an answer from any one...I really have to tell you, I have been taking methadone to ease my chronic pain for over 6 years. I have thyroid issues as well and take medication to regulate it. My hair has thinned tremendously over those 6 years, where I always thought it was completely because of my hypothyroidism and the medication I take to regulate my thyroid hormone issues...I now know it is due to my methadone use for my chronic pain.
Reply

Loading...